MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ IV INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ IV INSULIN SYRINGE
Catalog Number 329420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7240669, medical device expiration date: 2022-10-31, device manufacture date: 2017-08-28.Medical device lot #: 7121840, medical device expiration date: 2022-05-31, device manufacture date: 2017-05-01.Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd micro-fine¿ iv insulin syringe there was an issue with needles breaking during injection or when recapping.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.There was one (1) batch of material# 8365002 (syringe 1.0ml asm bls 28g 1/2in sm700167) that went into finished batch# 7240669.There were zero (0) notifications noted that did not pertain to the complaint.A review of the device history record was completed for batch# 7121840.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications (b)(4) noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.
 
Event or Problem Description

Brand Name
BD MICRO-FINE¿ IV INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8126730
Report Number1920898-2018-00907
Device Sequence Number11134606
Product Code FMF
UDI-Device Identifier30382903294207
UDI-Public30382903294207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number329420
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;